Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 4, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Jan 15, 2021, 2:45 AM EST. It took effect at Jan 16, 2021, 3:00 AM EST. It was in force for 10 min.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2021, 2:45 AM EST (07:45 UTC)
- In effect from
- Jan 16, 2021, 3:00 AM EST
- Expired
- Jan 16, 2021, 3:10 AM EST
- In force
- 10 min
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
976 WHUS72 KILM 150745 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 245 AM EST Fri Jan 15 2021 AMZ250-252-254-256-151545- /O.NEW.KILM.SC.Y.0004.210116T0800Z-210117T1100Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 245 AM EST Fri Jan 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM SATURDAY TO 6 AM EST SUNDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt. Seas 4 to 8 ft...highest between Cape Fear NC and Murrells Inlet SC. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...From 3 AM Saturday to 6 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ dch
3 follow-up statements
617 WHUS72 KILM 151038 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 538 AM EST Fri Jan 15 2021 AMZ250-252-254-256-152100- /O.CON.KILM.SC.Y.0004.210116T0800Z-210117T1100Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 538 AM EST Fri Jan 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM SATURDAY TO 6 AM EST SUNDAY... * * WHAT...West winds 15 to 25 kt with gusts up to 30 kt. Seas 4 to 8 ft...highest between Cape Fear NC and Murrells Inlet SC. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...From 3 AM Saturday to 6 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ dch
463 WHUS72 KILM 151932 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 232 PM EST Fri Jan 15 2021 AMZ250-252-254-256-160900- /O.CON.KILM.SC.Y.0004.210116T0800Z-210117T1100Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 232 PM EST Fri Jan 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM SATURDAY TO 6 AM EST SUNDAY... * WHAT...West winds 20 to 30 kt with gusts up to 35 kt and seas 4 to 6 ft expected. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...From 3 AM Saturday to 6 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
204 WHUS72 KILM 160810 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 310 AM EST Sat Jan 16 2021 AMZ250-252-254-256-161930- /O.UPG.KILM.SC.Y.0004.000000T0000Z-210117T1100Z/ /O.NEW.KILM.GL.W.0002.210116T1800Z-210117T0200Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 310 AM EST Sat Jan 16 2021 ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM EST THIS EVENING... * WHAT...West winds 20 to 30 kt with gusts up to 35 kt and seas 4 to 6 ft expected. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...From 1 PM this afternoon to 9 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ 9
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Jan 15, 1:26 AM EST, 1 hour 19 minutes earlier.
Area forecast discussion, Jan 15, 1:26 AM EST, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
126 AM EST Fri Jan 15 2021
.SYNOPSIS...
Weak high pressure will drift off the coast overnight. Mild
temperatures will precede a cold front Friday, before a few
showers move in during the mid and late afternoon. A second
cold front Monday night, mainly dry, will usher seasonable
cool and dry weather in the upcoming week.
&&
.NEAR TERM /THROUGH SATURDAY/...
Shortwave ridge of high pressure aloft brings mostly clear
skies and seasonable temperatures for the rest of the evening
into the overnight. With clearing skies and good rational
cooling, chances for some patchy fog to develop mainly along the
warm frontal boundary that sets up north of the SC/NC state
border. The limiting factor may be some south wind that develops
and confidence is low to fog formation due to the potential of
the lower levels remain well mixed with light wind.
The next cold front approaches from the west Friday
afternoon/evening. High temperatures may top out around the
lower 60s near the coast ahead of the frontal push with light
rain entering the region by mid Friday morning. Light to
moderate rain rates expected as the front pushes across the
region Friday afternoon with rain amounts anywhere between 0.10"
and 0.25" anticipated, with locally heavier amounts possible
near the NC coastline. The front and associated rainfall will
push offshore overnight into the early Saturday morning hours
with clearing skies.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
Cooler and dry air advection will continue on Saturday behind
the exiting cold front. Clear skies on Saturday with highs
around 50. Clear and cold on Saturday night with lows just below
freezing across the area. Winds will be light, but enough to
keep the surface layer mixed and prevent what could have been an
exceptional radiation cooling night. Upper flow becomes SW on
Sunday ahead of the next trough. Temperatures may climb a degree
or two above Saturday's highs, but the cold air mass in place
will keep any changes to a minimum. Cold front moves through the
area late Sunday or Sunday night. Rain chances stay near zero
with no accompanying moisture available with the front. At best,
mid- and high-level clouds will signal the front's passage.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
Cold front will push offshore late Sunday into Monday. Deep
upper low over the Great Lakes region will bring much drier air
to the region on Monday with a full compliment of sunshine. Cold
air advection will remain strongest to our north, so we may end
up near climo despite the previous evening's frontal passage.
Expect overnight lows near or below freezing for much of the
region. Upper low to our north will quickly push offshore by
Tuesday. This will lead to the upper pattern becoming more zonal
or slightly ridging. As a result, most of the area could see
temperatures moderate to slightly above climo under clear skies.
High pressure positioned to our south on Wednesday will allow
Gulf moisture to stream northward into the southern Plains and
eastward over the southern Appalachians. Flow will remain zonal,
so precip chances will remain low, but expect isolated to
scattered clouds across the area during the day. Temperatures
should be allowed to moderate again with a few areas near 60.
Low pressure develops over the southern Plains on Thursday as
moisture advection continues over the area. Large scale forcing
should remain low or slightly inhibitive to precip chances as
upper flow weakly ridges. Uncertainty does exist regarding a
stationary front near the Delmarva area. Models continue to keep
the front to our north through the end of the week, but a
slight shift southward could lead to increased PoPs. Will keep a
mention of chance PoPs as a result to cope with future model
shifts. High temperatures will respond by warming yet again with
highs potentially in the lower 60s.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
VFR this early morning except for possible brief periods of
MVFR/IFR from patchy ground fog across terminals that
occasionally see winds decouple allowing sfc dewpoint
depressions to temporarily drop to 0 especially CRE/ILM/LBT
terminals. The sfc pg will tighten from west to east toward
daybreak as the sfc cold front crosses the Appalachians. By
midday, should see low and mid level clouds ahead of the cold
front push across the inland terminals with VCSH. By early to
mid aftn indicated possible MVFR conditions from pcpn/clouds
for the inland terminals and VCSH for the coastal terminals.
After sunset, the coastal terminals will see possible MVFR
conditions from pcpn/clouds. The CFP will occur during the
evening from west to east. Winds will become southerly
10-15 kt by mid to late daytime morning...and veer to the
SW immediately ahead of front and westerly after FROPA.
Extended Outlook...Lingering MVFR ceilings possible during
the pre-dawn Sat hrs after the CFP. Otherwise VFR expected
thru the period. Next CFP slated for Monday night with
possible mid to upper level cloud decks.
&&
.MARINE...
Today through Friday Night... Seas 2 to 3 feet for the next 12
hours increasing to 3 to 5 feet ahead of an incoming cold front.
Moderate rain rates Friday afternoon and evening. Main wave
direction from the southeast around 6 seconds with southeast
swell around 9 seconds. Wind from the southwest under 10 kts
increasing to 15 to 20 with occasional gusts to 25 kts,
especially beyond 10 NM. While conditions are likely to remain
just below critical thresholds for a small craft statement,
expect occasionally hazardous conditions for smaller watercraft
and inexperienced mariners Friday into Friday night.
Saturday through Monday... Breezy on Saturday behind the front
as high pressure builds into the area. Winds over the coastal
waters will be 20-25 knots with higher gusts. Expect hazardous
marine conditions to persist or develop on Saturday. Seas 5-7
feet. Windy conditions may continue into early Sunday before the
low pressure system moves NE and away from the New England
coast; seas weaken slightly with the loosening pressure
gradient. A second upper low will dive southward over the
central US on Sunday and winds will veer, becoming SW by the end
of the day on Sunday around 15-20 knots. Winds maintain 15-20
knots Sunday night into Monday while veering, becoming westerly
during the day on Monday behind a weak cold frontal passage.
Small Craft Advisory conditions are forecast to develop Friday
night and last into Saturday night. Winds could approach
advisory criteria again Sunday night.
&&
.TIDES/COASTAL FLOODING...
CFW for NCZ107 with Friday morning high tide, slated for 14z-
19z. Additional advisories may be needed into Saturday as well.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...Coastal Flood Advisory from 9 AM this morning to 2 PM EST this
afternoon for NCZ107.
MARINE...None.
&&
SYNOPSIS...ILM
NEAR TERM...MCK
SHORT TERM...21
LONG TERM...21
AVIATION...DCH
MARINE...MCK/21
TIDES/COASTAL FLOODING...MJCHazardous weather outlook, Jan 14, 8:25 PM EST, 6 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 825 PM EST Thu Jan 14 2021 NCZ107-160130- Inland New Hanover- 825 PM EST Thu Jan 14 2021 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM TO 2 PM EST FRIDAY... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Tonight. Coastal flooding may be approached or briefly reached at high tide tonight just before 11 pm. No significant impacts projected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Coastal flooding on the wane, may extend into Saturday on the lower Cape Fear river. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-055-058-059-160130- Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick-Marlboro- Darlington-Dillon-Florence-Marion-Williamsburg-Inland Georgetown- Central Horry-Northern Horry- 825 PM EST Thu Jan 14 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-110-SCZ054-056-160130- Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry- Coastal Georgetown- 825 PM EST Thu Jan 14 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-160130- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 825 PM EST Thu Jan 14 2021 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Small Craft Advisory conditions likely late Friday through a good portion of Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 8
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 8:02 PM EST | Coastal Flood Advisory | ILM | New Hanover | 18 hr |
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.